Previous |  Up |  Next


Sorgenfrey line; poset of topologies on the set of real numbers
On the set $\mathbb R$ of real numbers we consider a poset $\mathcal P_\tau(\mathbb R)$ (by inclusion) of topologies $\tau(A)$, where $A\subseteq \mathbb R$, such that $A_1\supseteq A_2$ iff $\tau(A_1)\subseteq \tau(A_2)$. The poset has the minimal element $\tau (\mathbb R)$, the Euclidean topology, and the maximal element $\tau (\emptyset)$, the Sorgenfrey topology. We are interested when two topologies $\tau_1$ and $\tau_2$ (especially, for $\tau_2 = \tau(\emptyset)$) from the poset define homeomorphic spaces $(\mathbb R, \tau_1)$ and $(\mathbb R, \tau_2)$. In particular, we prove that for a closed subset $A$ of $\mathbb R$ the space $(\mathbb R, \tau(A))$ is homeomorphic to the Sorgenfrey line $(\mathbb R, \tau(\emptyset))$ iff $A$ is countable. We study also common properties of the spaces $(\mathbb R, \tau(A)), A\subseteq \mathbb R$.
[AL] Aarts J.M., Lutzer D.J.: Completeness properties designed for recognizing Baire spaces. Dissertationes Math. 116 (1974), 48pp. MR 0380745 | Zbl 0296.54027
[CP] Chaber J., Pol R.: Completeness. in Encyclopedia of General Topology, Elsevier, 2004, pp. 251–254.
[ChN] Chatyrko V.A., Nyagaharwa V.: On the families of sets without the Baire property generated by Vitali sets. P-Adic Numbers Ultrametric Anal. Appl. 3 (2011), no. 2, 100–107. MR 2802033
[E] Engelking R.: General Topology. Heldermann Verlag, Berlin, 1989. MR 1039321 | Zbl 0684.54001
[E-J] Espelie M.S., Joseph J.E.: Compact subspaces of the Sorgenfrey line. Math. Magazine 49 (1976), 250–251. DOI 10.2307/2689459 | MR 0418038
[H] Hattori Y.: Order and topological structures of posets of the formal balls on metric spaces. Mem. Fac. Sci. Eng. Shimane Univ. Ser. B Math. Sci. 43 (2010), 13–26. MR 2650132 | Zbl 1196.54048
[vM] van Mill J.: The Infinite-Dimensional Topology of Function Spaces. Elsevier, Amsterdam, 2001. Zbl 0969.54003
[M] Moore J.T.: Tasting the curious behavior of the Sorgenfrey line. Master of Arts Thesis, Miami University, Oxford, OH, 1996.
[L] Levine N.: Semi-open sets and semi-continuity in topological spaces. Amer. Math. Monthly 70 (1963), 36–41. DOI 10.2307/2312781 | MR 0166752 | Zbl 0113.16304
[T] Tkachuk V.V.: A $C_p$ Theory Problem Book. Topological and Function Spaces. Springer, New York, Dordrecht, Heidelberg, London, 2011. MR 3024898 | Zbl 1222.54002
Partner of
EuDML logo